Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 401, NWS Fort Worth, TX

September 10, 2007Denton County, Texas

NWS Fort Worth, TX issued this flash flood warning at Sep 10, 2007, 7:24 AM CDT for Denton County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 10, 2007, 7:24 AM CDT (12:24 UTC)
Expired
Sep 10, 2007, 10:30 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 10, 8:11 AM CDTFLASH FLOOD2 Nw Denton, TXINTERSECTION OF N BONNIE BRAY AND W UNIVERSITY IS CLOSED. OTHER INTERSECTIONS ARE CURRENTLY BEING CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
485 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 101225
FFWFWD
TXC121-101530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
724 AM CDT MON SEP 10 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DENTON COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1030 AM CDT

* AT 724 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH VERY HEAVY RAIN FROM NEAR SANGER...TO LITTLE
  ELM...TO LEWISVILLE...AND WESTWARD INTO WISE COUNTY. MOVEMENT WAS
  EAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LITTLE
  ELM...RAY ROBERTS PARK ISLE DU BOIS...SANGER...PILOT POINT...
  KRUM...KRUGERVILLE...DENTON...CROSS ROADS AND AUBREY

RAINFALL OF 2 INCHES PER HOUR IS POSSIBLE AS THE STORMS MOVE ACROSS. 
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS... 
HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS AND FARMLANDS ALONG 
THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE 
SUBJECT TO FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL 
ONE...ON FOOT. REMEMBER...TURN AROUND...DONT DROWN.

LAT...LON 3302 9736 3301 9687 3340 9686 3340 9737

$$
5 follow-up statements
000 
WGUS74 KFWD 101305
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
804 AM CDT MON SEP 10 2007

TXC121-101530-
DENTON TX-
804 AM CDT MON SEP 10 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
DENTON COUNTY...

AT 803 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM NEAR DENTON...TO 
LEWISVILLE...TO WEST OF FLOWER MOUND. MOVEMENT WAS EAST AT 10 MPH.

RAINFALL AMOUNTS OF UP TO 3 INCHES PER HOUR ARE 
POSSIBLE...ESPECIALLY OVER SOUTHERN PORTIONS OF DENTON COUNTY. 
EXCESSIVE RUNOFF FROM THE RAINFALL WILL CAUSE FLOODING OF CREEKS AND 
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL 
AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. FLOOD WATERS ARE USUALLY 
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL 
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3302 9736 3301 9687 3340 9686 3340 9737

$$
000 
WGUS74 KFWD 101335
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
835 AM CDT MON SEP 10 2007

TXC121-101530-
DENTON TX-
835 AM CDT MON SEP 10 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
DENTON COUNTY...

AT 834 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM NEAR LITTLE 
ELM...TO NEAR ROANOKE. LIGHT TO MODERATE RAIN COVERED THE REMAINDER 
OF THE COUNTY. MOVEMENT WAS EAST AT 10 MPH.

FLASH FLOODING HAS BEEN REPORTED IN THE DENTON AREA. UP TO 3 INCHES 
OF RAIN HAS FALLEN IN THE FLOWER MOUND AND LEWISVILLE AREAS SINCE 
730 AM...WHICH WILL CONTINUE THE THREAT OF FLASH FLOODING IN 
SOUTHERN PORTIONS OF THE COUNTY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3302 9736 3301 9687 3340 9686 3340 9737

$$
000 
WGUS74 KFWD 101405
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
905 AM CDT MON SEP 10 2007

TXC121-101530-
DENTON TX-
905 AM CDT MON SEP 10 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
DENTON COUNTY...

AT 904 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
MODERATE RAIN OVER ALL OF THE COUNTY. MOVEMENT WAS EAST AT 
10 MPH.

ALTHOUGH THE HEAVY RAIN HAS MOVED OUT OF DENTON COUNTY...RUNOFF FROM 
THE EARLIER RAIN WILL CONTINUE THE THREAT OF RUNOFF AND FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3302 9736 3301 9687 3340 9686 3340 9737

$$
000 
WGUS74 KFWD 101449
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
948 AM CDT MON SEP 10 2007

TXC121-101530-
DENTON TX-
948 AM CDT MON SEP 10 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
DENTON COUNTY...

AT 947 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
VERY HEAVY RAIN FROM EAST OF LEWISVILLE...TO NEAR FLOWER MOUND. 
LIGHT TO MODERATE RAIN COVERED THE REMAINDER OF THE COUNTY. MOVEMENT 
WAS EAST AT 10 MPH.

UP TO 1 INCH OF RAIN HAS FALLEN IN SOUTHEAST DENTON COUNTY SINCE 
845 AM. THIS ADDITIONAL RAIN WILL LEAD TO CONTINUED RUNOFF AND A 
FLOODING THREAT...ESPECIALLY IN SOUTHERN PORTIONS OF DENTON COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. REMEMBER...TURN AROUND...DONT DROWN.

LAT...LON 3302 9736 3301 9687 3340 9686 3340 9737

$$
000 
WGUS74 KFWD 101531
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1030 AM CDT MON SEP 10 2007

TXC113-101600-
DALLAS TX-
1030 AM CDT MON SEP 10 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
NORTHERN DALLAS COUNTY...

AT 1030 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY 
RAINS AND FLASH FLOODING. THE HEAVIEST RAINS WERE CENTERED NEAR 
FARMERS BRANCH... MOVING EAST AT 5 MPH.

THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
  FARMERS BRANCH...IRVING...CARROLLTON AND COCKRELL HILL BY 1030 AM
  CDT...
  ADDISON BY 1040 AM CDT...
  UNIVERSITY PARK...HIGHLAND PARK...DALLAS AND RICHARDSON BY 1100 AM
  CDT...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3300 9698 3296 9704 3271 9703 3272 9652
      3299 9652 3299 9683

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 6:18 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Sep 10, 6:18 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
618 AM CDT MON SEP 10 2007

.AVIATION...
618 AM
NOCTURNAL SHRA/TSRA MOVING SLOWLY...WITH CELLS SLIDING EAST 5 MPH.
HAVE SMALL AREA SHRA/TSRA OVER DFW/DAL NOW...AND ANOTHER AREA IN
PALO PINTO COUNTY MOVING EAST THAT WILL MAKE DFW AT 830 AM IF IT
HOLDS TOGETHER. NOCTURNALS SHOULD DECREASE AFTER SUNRISE AS LLVL JET
WEAKENS. BUT...AS FRONT MOVES DOWN THIS AFTERNOON EXPECT NEW SURFACE
BASED DEVELOPMENT AIDED BY FRONTAL LIFT. TIMING IS TOUGH CALL...BUT
MORNING STORMS LIKELY ENDING BY 9 AM...AND AFTERNOON STORMS
BEGINNING 1 PM. WACO LIKELY GOING TO MISS THE MORNING STORMS...BUT
SHOULD GET AFTERNOON/EVENING CONVECTION A COUPLE OF HOURS AFTER
METROPLEX.    84

&&

.UPDATE...
605 AM
WAS ON THE FENCE EARLIER...BUT GIVEN THE SLOWLY MOVING STORMS THAT
HAVE ALREADY DEVELOPED...HAVE DECIDED TO GO ON AND ISSUE A FLASH
FLOOD WATCH FOR THE NORTHERN HALF OF NORTH TEXAS. THE FLASH FLOOD
WATCH IS IN EFFECT UNTIL 4 PM...GENERALLY ALONG AND NORTH OF AN
EASTLAND...TO CLEBURNE...TO CANTON LINE. THE WATCH MAY NEED TO
EXPANDED AND EXTENDED THIS AFTERNOON.   #58

&&

.PREV DISCUSSION... /ISSUED 345 AM CDT MON SEP 10 2007/

DISCUSSION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY MAINLY ACROSS THE NORTHERN HALF TO TWO THIRDS OF NORTH
TEXAS. PRECIPITABLE WATER VALUE ACCORDING TO THE 10/00Z KFWD RAOB
WAS 1.92 INCHES W WHICH IS OVER 150 PERCENT OF NORMAL. MODEL
FORECAST PRECIPITABLE WATER VALUES REMAIN AROUND OR ABOVE 2 INCHES
THROUGH TONIGHT. THE STORMS WILL ALSO BE SLOW MOVING...THUS WE
WILL SEE SOME LOCALLY HEAVY RAIN. HAVE CONSIDERED ISSUING A FLASH
FLOOD WATCH...AND BELIEVE THAT WE WILL PROBABLY ISSUE SOME FLASH
FLOOD WARNINGS TODAY...BUT AM NOT SURE THAT COVERAGE OF FLASH
FLOODING RAINS WILL BE ENOUGH TO WARRANT A FFA AT THIS TIME. WE
WILL MENTION THE POTENTIAL OF FLASH FLOODING IN THE HAZARDOUS
WEATHER OUTLOOK AND HAVE INCLUDED HEAVY RAIN THE ZONES. THE DAY
SHIFT CAN RECONSIDER ISSUING ISSUING A FFA LATER TODAY. A STRONGER
COLD FRONT WILL MOVE THROUGH NORTH TEXAS TONIGHT. WE WILL SEE RAIN
CHANCES THEN DECREASE FROM NORTHWEST TO SOUTHEAST TUESDAY.
AFTERWARD...THE NEXT CHANCE OF RAIN WILL BE FRIDAY AND SATURDAY AS
ANOTHER FRONT MOVES INTO NORTH TEXAS. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  89  67  85  65  85 /  60  50  20  10  10
WACO, TX              92  70  87  65  87 /  50  70  30  10  10
PARIS, TX             87  67  83  63  86 /  70  60  20  10  10
DENTON, TX            87  67  85  63  86 /  60  40  10  10  10
MCKINNEY, TX          88  64  85  63  86 /  60  50  20  10  10
DALLAS, TX            89  68  85  65  85 /  60  50  20  10  10
TERRELL, TX           90  68  84  64  87 /  60  60  20  10  10
CORSICANA, TX         92  70  85  65  87 /  50  70  30  10  10
TEMPLE, TX            93  70  84  66  86 /  30  70  30  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>134.

&&

58/58
Hazardous weather outlook, Sep 10, 5:06 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
506 AM CDT MON SEP 10 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
506 AM CDT MON SEP 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH
TONIGHT. HEAVY RAIN FROM SLOWLY MOVING STORMS WILL RESULT IN
LOCALIZED FLOODING. CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35
MPH WILL ALSO ACCOMPANY SOME OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORM CHANCES WILL DECREASE FROM NORTHWEST TO SOUTHEAST
DURING THE DAY TUESDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF
THUNDERSTORMS FRIDAY AND SATURDAY. ORGANIZED SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT...MAINLY FOR
RAINFALL AND FLOODING REPORTS.

58

In the hours before

Local storm report, Sep 10, 6:25 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
625 AM CDT MON SEP 10 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 AM     FLASH FLOOD      3 W BRIDGEPORT          33.21N  97.81W
09/10/2007                   WISE               TX   LAW ENFORCEMENT

            2 FEET OF WATER ON FM 1658 NORTH OF HIGHWAY 380

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 4:18 AM CDTFlash Flood WarningFWDJack3 hr
Sep 10, 5:59 AM CDTFlash Flood WatchFWDCollin, Cooke, Dallas, Delta, Denton, Eastland and 22 more10 hr
Sep 10, 6:20 AM CDTFlash Flood WarningFWDWise3 hr
Sep 10, 7:09 AM CDTFlash Flood WarningFWDJack3 hr
Sep 10, 7:59 AM CDTFlash Flood WarningFWDDallas3 hr
Sep 10, 8:15 AM CDTFlash Flood WarningFWDTarrant3 hr
Sep 10, 8:41 AM CDTRiver Flood WarningFWDDallas6 hr
Sep 10, 8:42 AM CDTFlash Flood WarningFWDCollin3 hr
Sep 10, 9:25 AM CDTFlash Flood WarningFWDRockwall3 hr
Sep 10, 9:37 AM CDTFlash Flood WarningFWDParker3 hr
Sep 10, 10:16 AM CDTFlash Flood WarningFWDEastland3 hr
Sep 10, 10:41 AM CDTFlash Flood WarningFWDDallas3 hr
Sep 10, 11:03 AM CDTFlash Flood WarningFWDHood, Johnson, Tarrant3 hr
Sep 10, 11:10 AM CDTRiver Flood WarningFWDDallas9 hr
Sep 10, 11:10 AM CDTRiver Flood WarningFWDDallas46 hr
Sep 10, 4:36 PM CDTSpecial Weather StatementFWDLimestone24 min
Sep 10, 5:15 PM CDTSpecial Weather StatementFWDLimestone30 min
Sep 10, 5:27 PM CDTSevere Thunderstorm WarningFWDLimestone63 min
Sep 10, 6:39 PM CDTSpecial Weather StatementFWDFreestone36 min
Sep 10, 6:53 PM CDTFlash Flood WarningFWDFreestone3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.